MAUDE Adverse Event Report: STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Sales rep reported that : "fitting a t2 recon nail, drill for cephalic screw.The drill bit broke into several pieces in the patient's femur.The largest parts were removed.Other boxes opened.Delay: 2hours".
 
Additional Manufacturer Narrative
Correction: section d9/h3, the device will not be returned.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.Before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, few of the probable causes of breakage of drill could be user error such as drilling error (drill bit missing the nail screw) or application of combined torsional and bending overload.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
Sales rep reported that : "fitting a t2 recon nail, drill for cephalic screw.The drill bit broke into several pieces in the patient's femur.The largest parts were removed.Other boxes opened.Delay : 2hours".

Brand Name
STEPDRILL FOR LAG SCREW T2 RECON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10532177
Report Number0009610622-2020-00504
Device Sequence Number3118393
Product Code LXH
UDI-Device Identifier04546540414588
UDI-Public04546540414588
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3025
Device Catalogue Number18063025
Device Lot NumberKU75603
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;